Ask a doctor

Could I have a possible allergy to dysport?

2 weeks ago was my second time receiving dysport injections to Frontalis. Within an hour my eyes and face started to swell and itch. I didn't think much of it, assumed it was something else. By the evening I could hardly open my eyes. 2 weeks later I still have the same problem and am now taking steroids. I have cleaned my entire house, air con and all, I have changed all my hair and face products to Hypoallergenic. Could this be a dysport allergy, and if it is, how long does it typically last?

Doctor Answers (4)

Allergy to Dysport?

+2
The time course of your reaction suggests a hypersensitivity reaction to something in the Dysport or diluent used, or possibly an anesthetic or sanitizing prep used before your treatment.  Since this was such a severe reaction and you may want to have treatments in the future, you might want to get skin-tested.

Your dermatologist could provide a small amount of Dysport, Botox, and Xeomin to an allergist to perform scratch tests of the products on your skin while having antihistamines and other medications available in case of a more severe allergic response. The dermatologist could also perform patch-testing on your back to common allergens in our environment that could have caused this.

I would love to hear how you are doing as you investigate this problem.


New York Dermatologist
5.0 out of 5 stars 5 reviews

Could I have a possible allergy to dysport?

+1
There is a small chance that this is an allergic reaction you are experiencing from the Dysport. It is very odd if you did not react the first time you had injections but reacted the second time. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 94 reviews

Allergy to Dysport

+1
The possibility for an allergy to Dysport is very small, though it can happen. Did you have any issues with your first time using it? The likelihood of you having a reaction only the second time you got it is more surprising - a true reaction to the product should happen every time you get it. Perhaps a topical numbing cream was applied before the injections??

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Generally if you are allergic to Dysport, it is not the agent itself but other products that stabilize the medication.

+1
A complicating possibility is that this is not an allergy but simply a badly done treatment.  So could this be an allergy.  Sure, it is very rare but it does happen.  If that is the case, then you have to be presumed to be allergic to all of the botulinum toxin products.  If it is an allergy, the reaction will be self-limited and should rapidly improve.  If the reaction is not an allergy but simply an adversely done Dysport treatment, the effects to last up to 6 months.  If you have very little forehead movement and seem to be profoundly paralyzed in the treated muscles, this would be consistent with over treatment.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.